Ask a doctor

1st Botox Injection, Within 4-5 Hours: Severe Aches and DOB: Felt Like Burn in Lungs?

2 syringes Botox (Allergan). 5 hrs. later,severe bones, joints, and muscles aches. 1 hr. later, lungs felt like had a chemical burn: could take shallow -not deep breaths. Lasted 6 days- could not get out of bed. Dr. and I agree I'm allergic t I have read Dysport is good substitute and am wondering what you think. I haven't had the chance to ask my Dr. he did not suggest it. I just wanted your opinion on that product or another substitute. Thanks for the info.

Doctor Answers (3)

Botox and side effects

+1

For a thorough review of cosmetic Botox potential side effects and contraindications, please visit the website referenced below. This doesn't sound like a typical reaction from a cosmetic Botox injection - and a thorough review by your PCP sounds like it's in order.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 145 reviews

Reaction to Botox?

+1

I have been injecting Botox for 15 years. I have never had a patient have this type reaction to the product. However, once I received an email from someone asking for help from a similar generalized complaint from their filler. I thik you need to be sure you did not have an unassociated flu bug that happened to occur conincidentally with this treatment. If not then I would be hesitant for you to do any of these products again ( Botox, Dysport or Xeomin). If you had a true systemic reaction to it then it could possibly be worse the next time. This is just my opinion but it is best to be safe. Reactions to these products are extremely rare but anything is possible. I think the products are so similar it may occur with the other products too.

Esta Kronberg, MD
Houston Dermatologic Surgeon
5.0 out of 5 stars 17 reviews

Substitute for Botox

+1

I have injected Botox for over 20 years and I have not had any patients with the side effects you are describing. Did you have pain or any issues at the injection sites? What happens when there is an allergy is that the injection sites become inflammed and look infected or red and have serious pain too. Because that's where the "allergen" would have been injected. Based on what you've described though, I am surprised you'd want to try this again! You can try Dysport or Xeomin. In my opinion Dysport is very similar to Botox (it's a bit of a different molecule though) and Xeomin is a lesser product from what I've seen. But with that being said, what I would recommend is that you see your doctor and ask for a small amount - like 3 units or less - be injected somewhere inconspicuous - behind your ear, etc. And if you are truly allergic, you'll have a much more mild case of what you had with the Botox. If nothing happens, you can assume you're not allergic to that product and go with a full cosmetic treatment. Also, I hope your doctor suggested this, but you also need to report your affects to Allergan, including the date of your injection and the lot number, which your physician should be able to provide. Hopefully he already did this too, but it's very important!

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.